High Wind, X E Elko
- When
- May 29, 5:05 PM PST to 9:05 PM PST
- Where
- X E Elko forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 41.146, -115.358 (the zone’s center; the record gives no point)
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at May 29, 1:15 PM PST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 215 PM PDT SUN MAY 29 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN NEVADA TONIGHT AND MONDAY MORNING BRINGING A THREAT OF SHOWERS AND THUNDERSTORMS. ANOTHER LOW PRESSURE SYSTEM WILL BRUSH NORTHERN NEVADA DURING THE MIDDLE OF THE WEEK FOR A THREAT OF SHOWERS AND THUNDERSTORMS AGAIN. && .DISCUSSION...UPPER LOW OVER NWRN NV THIS AFTN WILL SLOWLY DRIFT ESE TONIGHT AND EXIT INTO UTAH MONDAY MORNING. SCATTERED THUNDERSTORMS HAVE BROKEN OUT AHEAD OF THIS SYSTEM ACROSS NRN AND ERN ELKO CNTY THIS AFTN. FCST SOUNDING NOT VERY IMPRESSIVE AS FAR AS INSTABILITY GOES WITH CAPES LESS THAN 1000J/KG. HOWEVER THEY DO SHOW DECENT SPEED SHEAR ESPECIALLY NEAR THE UTAH BORDER. THE STORM PREDICTION CENTER IS THINKING OF A POSSIBLE SEVERE THUNDERSTORM WATCH FOR NERN NV BASED MAINLY ON THE SHEAR PROFILE. ALREADY HAD A SVR TSTM IN IDAHO BETWEEN JACKPOT AND TWIN FALLS WITH DIME SIZE HAIL REPORTED. WILL HAVE LINGERING SHOWERS ACROSS ERN NV MEMORIAL DAY...MAINLY IN THE MORNING. NEXT UPPER TROUGH WILL PUSH INTO THE PAC NW TUE WITH COLD FRONT MOVING INTO NRN NV TUE NIGHT/WED. MOISTURE MOSTLY REMAINS TO OUR NORTH SO SLGT CHC SHWRS/TSTMS WILL SUFFICE FOR NOW. THURSDAY AND FRIDAY LOOK DRY BUT COOL AS UPPER TROUGH REMAINS CENTERED OVER THE NRN ROCKIES WITH SRN PORTION ACROSS THE GREAT BASIN. OVER THE WEEKEND THE GFS SHOWS A WEAK UPPER TROUGH MOVING INTO NRN CA AND THE GREAT BASIN WITH SOME MOISTURE AND INSTABILITY SO INTRODUCED A SLGT CHC TSTMS...MAINLY CNTRL AND ERN NV. && .LKN WATCHES/WARNINGS/ADVISORIES... ...FLOOD WARNING FOR THE HUMBOLDT RIVER FROM DEETH IN ELKO COUNTY TO THE HUMBOLDT/PERSHING COUNTY LINE UNTIL FURTHER NOTICE. ...FLOOD WARNING FOR SMALL STREAMS AND CREEKS IN NRN NV AND WHITE PINE COUNTY UNTIL FURTHER NOTICE. && CEC
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
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450862.